MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION Wolverine Coronary Cutting Balloon; catheter, percutaneous transluminal coronary angioplasty (ptca), cutting/scoring

BOSTON SCIENTIFIC CORPORATION Wolverine Coronary Cutting Balloon; catheter, percutaneous transluminal coronary angioplasty (ptca), cutting/scoring
Model Number H74939401104000
Medical Device Problem Codes Device-Device Incompatibility (2919); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/20/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the blades were opened.The target lesion was located in the coronary artery.A 10mmx4.00mm wolverine coronary cutting balloon was selected for use.During preparation, at removal from the package, the physician observed that the blades appeared winged/opened.During use, the balloon was unable to cross through the 6f guide catheter.The procedure was completed with another of the same device.There were no patient complications, and the patient was in good condition after the procedure.
 
Additional Manufacturer Narrative
With all the available information, boston scientific concludes: device analysis findings: the device was not returned for analysis; therefore, a technical analysis could not be performed.Device history record (dhr) review: review confirmed that the device met all material, assembly, and performance specifications prior to distribution.Labeling review: review of the instructions for use (ifu) confirmed there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event.Risk review: a risk review was performed and confirmed that the event was defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: this investigation is assigned a conclusion code of failure to follow instructions based on the user not having applied negative pressure to the balloon prior to the removal of the balloon protector.This code was selected as the most probable complaint cause based on the information.Based on the event description, the user removed the balloon protector prior to applying a vacuum.The user is to apply negative pressure when the device is in its protective hoop, see step 2 'using sterile technique, remove the device in its protective hoop from its package and place onto a sterile field.Do not remove the device from its protective hoop.Do not remove the balloon protector from the device tip.'.

Brand Name
Wolverine Coronary Cutting Balloon
Common Device Name
catheter, percutaneous transluminal coronary angioplasty (ptca), cutting/scoring
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
Boston Scientific Corporation
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
+1(612)875-7234
MDR Report Key50245618
Report Number2124215-2026-43596
Device Sequence Number10169099
Product Code NWX
UDI-Device Identifier08714729888307
UDI-Public(01)08714729888307
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
P950020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH74939401104000
Device Catalogue NumberH74939401104000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/20/2026
Supplement Date Received by Manufacturer08/31/2026
Initial Report FDA Received Date08/14/2026
Supplement Report FDA Received Date09/17/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown